Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 73, NWS Boston/Norton, MA

May 22, 2017

NWS Boston/Norton, MA issued this small craft advisory at May 22, 2017, 4:00 AM EDT. It took effect at May 22, 2017, 2:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 22, 2017, 4:00 AM EDT (08:00 UTC)
In effect from
May 22, 2017, 2:00 PM EDT
Expired
May 23, 2017, 4:35 AM EDT
In force
15 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

880 
WHUS71 KBOX 220800
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT MON MAY 22 2017

ANZ235-237-256-221600-
/O.NEW.KBOX.SC.Y.0073.170522T1800Z-170523T0800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
400 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
TUESDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-221600-
/O.NEW.KBOX.SC.Y.0073.170522T2100Z-170523T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
400 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-221600-
/O.NEW.KBOX.SC.Y.0073.170522T2100Z-170523T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
400 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EDT
TUESDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-221600-
/O.NEW.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
400 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT
TUESDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
138 
WHUS71 KBOX 221433
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1033 AM EDT MON MAY 22 2017

ANZ235-237-256-222245-
/O.CON.KBOX.SC.Y.0073.170522T1800Z-170523T0800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1033 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-222245-
/O.CON.KBOX.SC.Y.0073.170522T2100Z-170523T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1033 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-222245-
/O.CON.KBOX.SC.Y.0073.170522T2100Z-170523T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1033 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 4 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-222245-
/O.CON.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1033 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
136 
WHUS71 KBOX 222007
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT MON MAY 22 2017

ANZ235-237-256-230415-
/O.CAN.KBOX.SC.Y.0073.000000T0000Z-170523T0800Z/
/O.NEW.KBOX.SC.Y.0074.170522T2300Z-170523T0800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-230415-
/O.EXT.KBOX.SC.Y.0073.170522T2300Z-170523T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
407 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-230415-
/O.EXT.KBOX.SC.Y.0073.170522T2300Z-170523T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
407 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-230415-
/O.EXT.KBOX.SC.Y.0073.170523T0000Z-170523T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
407 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-230415-
/O.CON.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/
VINEYARD SOUND-BUZZARDS BAY-
407 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
084 
WHUS71 KBOX 230305
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1105 PM EDT MON MAY 22 2017

ANZ235-237-256-230800-
/O.CON.KBOX.SC.Y.0074.000000T0000Z-170523T0800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1105 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-231115-
/O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1105 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-231115-
/O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1105 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-231115-
/O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
1105 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-230800-
/O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T0800Z/
VINEYARD SOUND-BUZZARDS BAY-
1105 PM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
186 
WHUS71 KBOX 230835
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EDT TUE MAY 23 2017

ANZ231-232-250-254-255-230945-
/O.CAN.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
435 AM EDT TUE MAY 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 22, 1:36 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 22, 1:36 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
136 AM EDT Mon May 22 2017

.SYNOPSIS...
Monday will feature much cooler temperatures along with periods
of showers, especially during the afternoon and evening. Mainly
dry and seasonable weather is expected Tuesday. Unsettled
conditions return Wednesday through Friday as slow moving upper
level system brings scattered showers at times. Spotty showers
may linger into the early portion of the upcoming holiday
weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10PM update...
Low lvl ridging associated with slowly exiting high pres has
left its mark across S New England. Areas E of the Worcester
hills have dropped in temp much more quickly than areas W thanks
to at least some clearing, although CI now dominates the skies
across the region. This has allowed temps across the E to dip
into the 50s and even upper 40s in spots already, but suspect
with the continued push of warm advection and deeper cloud cover
further cooling will be limited. Further W temps are only
dropping into the low-mid 60s. We are likely only a couple of
degrees away from the overnight mins.

Otherwise, noting some returns on radar this evening, although
with dwpt depressions between 20-30F it's unlikely much of this
is wetting the sfc yet, especially given echos are weak. As an
example, higher reflectivities associated with showers in NH are
yielding limited precip at the sfc with virtually no dip in
vsbys. Therefore, will continue this trend for much of the
night, only increasing POPs significantly during the early
morning hours.

Previous Discussion...
High pressure slowly moves off the coast tonight as shortwave
energy approaches from the west. This should allow mid/high
level cloudiness to gradually lower and thicken from west to
east tonight. Low temps should mainly be in the 40s to around
50. Many locations may record their overnight lows around
midnight, before temps hold steady or even rise a bit. The
coolest lows will probably occur across southeast New England,
where the clouds will be slowest to thicken allowing for some
lower 40s.

A few showers may develop after midnight in the warm advection
pattern. The best chance for this will be across the interior,
but any showers will be light and scattered given upper level
ridging/dry low level air hanging tough.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
***Scattered showers overspread the region through mid afternoon
 Monday with the steadier/heavier showers later Monday afternoon
 and evening***

Monday and Monday night...

Weak warm advection aloft coupled with an approaching shortwave
will result in scattered showers overspreading the region from
west to east Monday morning into mid afternoon. The forcing
looks rather disorganized, so the activity may be more hit and
miss showers through early afternoon with the greater focus
across the interior.

Later Monday afternoon and evening, the southerly low level jet
will strengthen along with increasing Pwats. This should allow
for showers to become more numerous with perhaps some brief
locally heavy rain possible. Still difficult to locate this axis
without a well defined synoptic system, but favor the south
coast near the axis of higher Pwats/stronger low level jet. In
fact, may see the axis of heaviest rain stay over the open
ocean. Regardless, not expecting any flooding. There is the low
risk for an isolated thunderstorm or two across southeast New
England, but not looking for anything widespread.

The bulk of the showers should come to an end by late evening
across the interior, but may linger well after midnight along
the southeast New England coast. Some patchy fog is also
possible Monday night, especially toward daybreak if partial
clearing occurs back across the interior.

High temperatures on Monday will only be in the 50s to around
60 with onshore flow, clouds and showers. Low temps Monday night
will only drop into the upper 40s and lower 50s, but again will
have to watch for some patchy fog.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...

* Dry and seasonable Tuesday
* Areas of showers at times Wednesday through Friday
* Chance of thunderstorms Thursday afternoon/evening
* Low confidence on potential spotty showers next weekend

Overview...

H5 low cuts off across the mid and upper Mississippi valley
while long wave trough digs down to the Gulf of Mexico through
around mid week. Will likely see periods of precip during the
middle and latter portions of this week, but timing of these
features will be in question with steady SW flow in place. With
the tropical connection from the Gulf in place, could see some
decent rainfall as each short wave works up the eastern
seaboard, especially as the upper low slowly shifts E across the
SE U.S. while continuing to dig late this week.

Quite a bit of individual model solution spread in play from
Wednesday onward. Noting two camps, the U.S. models keeping most
energy from approaching short waves offshore while the
international models bringing stronger low pres along the coast
with a pretty good slug of precip across most of the region. At
this point, looks like best shot for precip will be Thu/Fri
timeframe as medium range models continue to signal the cutoff
mid level system working NE. As the holiday weekend approaches,
a lot of questions in place as wide model solution spread lends
to a low confidence forecast.

Details...

Tuesday-Tuesday night...Moderate to high confidence.
Last of leftover showers and patchy fog will push off Cape Cod
and the islands by mid to late morning. Otherwise, weak ridging
will move into the region. With the weak ridge comes light
pressure gradient, so expect light and variable winds to become
late morning and afternoon sea breezes along the coast. Temps
will run close to seasonal normals, with highs in the lower-mid
60s along the immediate coast with the sea breezes, ranging to
the lower-mid 70s inland. Clouds may linger through most of the
day, however.

With SW flow developing aloft, may see first in series of weak
low pressure areas work up the coast. For now, brought chance
POPs early Tue night. Placement of best moisture/shower activity
still in question, but at this point think best shot will be
toward during the early part of the Wednesday morning rush hour
mainly S of the Mass Pike. Looks like QPF amounts should from
less than 0.1 inches N of the Pike up to 0.2 to 0.3 inches along
the S coast and islands from 00Z-12Z Wed.

Wednesday through Friday...Low to moderate confidence.
With the developing SW mid level flow around the H5 cutoff low
and digging central U.S. trough, will see a couple more low
pressure areas work close to or just offshore during this
timeframe.

Will see best shot for precip with passing low pres Wed into
Wed evening. PWATs look to be from 1.2 to 1.4 inches, highest
across N CT/RI/SE Mass during Wed, though light onshore winds
and decent low level moisture in place, could see QPF of 0.25 to
0.5 inches during Wed. Will also see patchy fog, with the best
chance across E Mass and RI where temps will be coolest.

Noting a brief break in the action Wed night, though could
still see lingering spotty showers and more patchy fog as temps
linger in the lower-mid 50s.

Another stronger short wave and low pressure will work NE Thu
morning, and will bring another shot of higher QPF, depending
upon which model one believes. Will see likely POPs, and a
decent amount of instability. The mid level cold pool/cutoff low
works NE toward the NE U.S. Thu afternoon/night, which lend to
fairly good mid level lapse rates of 7-8C/km crossing the region
Thu afternoon/evening. Also noting LIs of zero to -2 and TQ
values in the upper teens. Still have pretty cool sea surface
temps which could temper things a bit, but have carried slight
chance POPs for thunderstorms Thu afternoon/evening mainly near
and S of the Mass Pike. May see a few downpours with any
convection as well.

Big question will be whether the cutoff low lingers across
northern New England late Friday/Friday night. Does look like
showers will linger Thu night/Fri, then could slowly weaken from
S-N Fri night. Still some uncertainty on this timing.

Expect temps during this timeframe to run close to or slightly
below seasonal normals, except up to 10 degrees below normal
along east coastal Mass on Wed with the onshore flow.

Saturday-Sunday...Low confidence.

12Z model suite continues to push the H5 low into the
Maritimes, though appears to be slower on the GFS vs. the GGEM
and ECMWF, which could mean a weak short wave or two could move
across in the developing NW flow, which may cause some isolated
showers to linger off and on this weekend. Timing and placement
is uncertain, though. At this point, have carried slight chance
POPs for now.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...

Through today...Moderate confidence, mainly due to some
uncertainty in timing.
Mainly VFR through mid day today, although with a few light
showers mainly early this morning. Then, afternoon into evening
CIGS gradually drop through MVFR to IFR, along with more
widespread SHRA/RA after 18Z. Winds remain mainly S, although
with slight SE shift possible. Minor LLWS possible mainly across
the S coast late this afternoon/evening. Trends are expected,
just timing may be a bit off.

Overnight...Moderate confidence.
IFR/MVFR with low CIGS/fog/SHRA mainly S and E of a line from
HFD-ORH-PSM, meanwhile some improvement is possible N and W of
this line especially during the early morning hours. Otherwise a
damp night. Some S-SW winds gust 20-25 kt mainly Cape/Islands.
Otherwise, winds shift to the NW by sunrise Tue.

Tue...Moderate confidence.
Improvement to VFR everywhere during the morning. Winds begin
out of the N-NW then back again to the S by late evening. Sea
breezes expected on coastlines. Will need to watch another weak
low pressure system south of the region which could maintain
wet weather and lower categories mainly for SE MA/RI terminals.
Right now will feature mainly an improvement all locations.

KBOS TAF...High confidence in TAF trends, lower confidence in
exact timing for the lower categories this afternoon which may
be off by a couple of hours. A few showers early this morning
may lead to wet runways, but should be short lived.

KBDL TAF...High confidence in TAF trends, lower confidence in
exact timing for the lower categories this afternoon which may
be off by a couple of hours. A few showers early this morning
may lead to wet runways, but should be short lived.

Outlook /Tuesday Night through Friday/...

Tuesday...Moderate to high confidence. Areas of MVFR-IFR
CIGS/VSBYS in patchy fog and leftover showers Cape Cod and the
islands, improving by mid to late morning. Otherwise mainly VFR.
Light/variable winds with sea breezes developing by midday.
Patchy fog developing late Tue night with MVFR-IFR VSBYS.
Scattered showers with local MVFR CIGS/VSBYS possible after
midnight.

Wednesday through Friday...Moderate confidence. Areas MVFR
CIGS/VSBYS at times in scattered showers. Patchy late
night/early morning fog each day with local MVFR-IFR VSBYS. May
see -TSRA Thu afternoon/evening mainly S of the Mass Pike.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...

Tonight...High confidence. High pressure slowly moves off the
coast tonight. Weak pressure gradient will keep winds/seas well
below small craft advisory thresholds.

Monday...High confidence. As the high moves further east of the
region southerly winds of 10 to 15 knots with gusts to 20 knots
should develop by afternoon. However, feel that winds/seas will
generally remain below small craft advisory thresholds through
Monday afternoon.

Monday night...Moderate to high confidence. Southerly low level
jet will likely result in a period of south wind gusts of 25
knots especially across our southern waters where some 5 foot
seas may also develop. Since it is marginal and mainly a 3rd
period event, opted to hold off on small craft headlines for
now. Nonetheless, appears that one will likely be needed for
some of our waters. Lastly, showers and fog patches may reduce
visibilities for mariners.

Outlook /Tuesday Night through Friday/...

Tuesday...Moderate to high confidence. Light winds and calm
seas with weak high pressure over waters. Sea breezes along the
nearshore coasts expected during the afternoon.

Wednesday and Thursday...Moderate confidence. Persistent E-SE
winds Wed/Wed night gusting up to 20 kt on the outer waters with
building seas as high as 6-7 ft on the southern waters. Winds
shift to S Thu. Scattered showers through the timeframe. Patchy
late night/early morning fog with visibility restrictions.
Chance for thunderstorms Thu afternoon/evening.

Friday...Moderate confidence. S winds shifting to W, gusting up
to 25 kt on the southern outer waters. Seas up to 6-8 ft.
Lingering showers and patchy fog with visibility restrictions.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Frank/EVT
NEAR TERM...Frank/Doody
SHORT TERM...Frank
LONG TERM...EVT
AVIATION...Doody/EVT
MARINE...Frank/EVT
Hazardous weather outlook, May 21, 4:51 PM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
451 PM EDT Sun May 21 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-222100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
451 PM EDT Sun May 21 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-222100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
451 PM EDT Sun May 21 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:07 PM EDTSmall Craft AdvisoryBOX12 hr

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.